Alert archive / Virginia / Frost Advisories in 2007
Frost Advisory 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Oct 30, 2007, 2:46 PM EDT for Charlotte County, Halifax County, Virginia. It took effect at Oct 31, 2007, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2007, 2:46 PM EDT (18:46 UTC)
- In effect from
- Oct 31, 2007, 4:00 AM EDT
- Expired
- Oct 31, 2007, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 301846 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 246 PM EDT TUE OCT 30 2007 ...WIDESPREAD FROST AND TEMPERATURES NEAR FREEZING ARE EXPECTED WEDNESDAY MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL NEAR FREEZING. VAZ058-059-310300- /O.NEW.KRNK.FR.Y.0005.071031T0800Z-071031T1300Z/ HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE 246 PM EDT TUE OCT 30 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. TEMPERATURES WILL BE NEAR FREEZING WEDNESDAY MORNING IN MANY AREAS WITH SCATTERED TO WIDESPREAD FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RCS
3 follow-up statements
000 WWUS71 KRNK 310250 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1050 PM EDT TUE OCT 30 2007 ...WIDESPREAD FROST AND TEMPERATURES NEAR FREEZING ARE EXPECTED WEDNESDAY MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL NEAR FREEZING. VAZ058-059-311100- /O.CON.KRNK.FR.Y.0005.071031T0800Z-071031T1300Z/ HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE 1050 PM EDT TUE OCT 30 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. TEMPERATURES WILL BE NEAR FREEZING WEDNESDAY MORNING IN MANY AREAS WITH SCATTERED TO WIDESPREAD FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRNK 310838 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 438 AM EDT WED OCT 31 2007 ...WIDESPREAD FROST AND TEMPERATURES NEAR FREEZING ARE EXPECTED WEDNESDAY MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND COLD HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL NEAR FREEZING. VAZ058-059-311300- /O.CON.KRNK.FR.Y.0005.000000T0000Z-071031T1300Z/ HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE 438 AM EDT WED OCT 31 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. TEMPERATURES ARE IN THE MID 30S THIS MORNING IN MANY LOCATIONS. SCATTERED TO WIDESPREAD AREAS OF FROST WILL PERSIST THROUGH 800 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRNK 311309 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 909 AM EDT WED OCT 31 2007 ...FROST ADVISORY HAS EXPIRED... VAZ058-059-311415- /O.EXP.KRNK.FR.Y.0005.000000T0000Z-071031T1300Z/ HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...SOUTH BOSTON...KEYSVILLE 909 AM EDT WED OCT 31 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR HALIFAX AND CHARLOTTE COUNTIES. LOW TEMPERATURES WILL BE NOTICEABLY MILDER TONIGHT AS A COLD FRONT APPROACHES AND SOME CLOUDINESS DEVELOPS OVER THE REGION. $$ JDS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 30, 1:21 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 30, 1:21 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 121 PM EDT TUE OCT 30 2007 .SYNOPSIS... HIGH PRESSURE OVER THE MID ATLANTIC WILL GRADUALLY MOVE OFFSHORE WEDNESDAY. A COLD FRONT WILL CROSS THROUGH THE REGION ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MOST COUNTIES HAVE BEEN REMOVED FROM THE FROST/FREEZE PROGRAM AFTER THIS MORNINGS FREEZE. THE ONLY COUNTIES LEFT IN OUR AREA ARE HALIFAX AND CHARLOTTE COUNTIES WHO REPORTED ONLY SCTD FREEZING CONDITIONS. LITTLE CHANGE NEEDED TO FORECAST FOR TODAY WITH TEMPERATURES CLOSE TO NORMAL. STAYED CLOSE TO MAV GUIDANCE FOR HIGHS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TRANQUIL WEATHER CONTINUES THROUGH WEDNESDAY. ONLY MINOR CHANGES MADE TO MOST ELEMENTS. FRONT STILL EXPECTED TO PASS THROUGH COUNTY WARNING AREA ON THURSDAY MORNING. MODELS ARE SHOWING FAIRLY STRONG WEST WINDS AHEAD OF THE FRONT. KEPT CHANCE OF RAIN THURSDAY CONFINED TO THE FAR WESTERN SLOPES. BIGGEST CHANGE WAS TO LOWER DEW POINTS BEHIND THE FRONT ON THURSDAY NIGHT AND FRIDAY AND ANOTHER LARGE HIGH BUILDS IN FROM THE NORTH. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... NOT MUCH HAS CHANGED IN THE EXTENDED WITH RIDGING DOMINATING THE AREA. ANOTHER FRONT COULD ALSO BRING LIGHT SHOWERS TO SE WV THIS WEEKEND. JET DYNAMICS STAY WELL TO THE NORTH AND WITH A DRY AIR MASS OVER THE REGION...RAINFALL AMOUNTS FROM BOTH FRONTS MAY NOT MEASURE A TENTH OF AN INCH. TEMPERATURES WILL LIKELY RUN ABOVE NORMAL PRIOR TO THE FRONTAL PASSAGE ON THURSDAY. FOR THE REMAINDER OF THE FORECAST PERIOD...NORMAL TEMPERATURES ARE EXPECTED. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... THROUGH WEDNESDAY...HIGH PRESSURE WILL BE OVERHEAD PROMOTING MAINLY VFR CONDITIONS ACROSS THE ENTIRE REGION. SOUTH TO SOUTHWESTERLY FLOW WILL PICK UP A BIT IN THE EAST WEDNESDAY AS THE SFC RIDGE SHIFTS SOUTH INTO NC AND A BIT OF A LOW LEVEL PRESSURE GRADIENT DEVELOPS. CLOUDS WILL INCREASE WEDNESDAY NIGHT AND THURSDAY WITH A FRONT COMING THROUGH THE AREA. CEILINGS ARE EXPECTED TO REMAIN VFR IN THE EAST...ALTHOUGH SOME MVFR CIGS ARE POSSIBLE THURSDAY LWB AND BLF AS COLD AIR ADVECTION DEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JS SHORT TERM...AMS LONG TERM...RCS AVIATION...AMS/JS
Hazardous weather outlook, Oct 30, 9:12 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 912 AM EDT TUE OCT 30 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-311315- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 912 AM EDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Virginia, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.